Alert archive / Montana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 113, NWS Billings, MT

August 15, 2014Yellowstone County, Montana

NWS Billings, MT issued this severe thunderstorm warning at Aug 15, 2014, 6:26 PM MDT for Yellowstone County, Montana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2014, 6:26 PM MDT (00:26 UTC)
Expired
Aug 15, 2014, 6:50 PM MDT
In force
24 min
Issued by
NWS Billings, MT
Area
Storm-based polygon

County Yellowstone County, MT

The radar

The Billings radar (KBLX), 21 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 0.4 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2014-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2014-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2025 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

985 
WUUS55 KBYZ 160026
SVRBYZ
MTC111-160100-
/O.NEW.KBYZ.SV.W.0113.140816T0026Z-140816T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
626 PM MDT FRI AUG 15 2014

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL YELLOWSTONE COUNTY IN SOUTH CENTRAL MONTANA...

* UNTIL 700 PM MDT

* AT 624 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS 
  STORM WAS LOCATED OVER LOCKWOOD...OR JUST EAST OF BILLINGS...AND 
  MOVING EAST AT 15 MPH. DOPPLER RADAR INDICATED THAT A MICROBURST 
  HAS OCCURRED IN THIS AREA.

* LOCATIONS IMPACTED INCLUDE...
  BILLINGS HEIGHTS...HUNTLEY AND LOCKWOOD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4577 10845 4591 10847 4594 10819 4575 10814
TIME...MOT...LOC 0024Z 268DEG 15KT 4583 10842 

$$

JKL
2 follow-up statements
664 
WWUS55 KBYZ 160042
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
642 PM MDT FRI AUG 15 2014

MTC111-160100-
/O.CON.KBYZ.SV.W.0113.000000T0000Z-140816T0100Z/
YELLOWSTONE MT-
642 PM MDT FRI AUG 15 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR CENTRAL YELLOWSTONE COUNTY...

AT 638 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 
CAPABLE OF PRODUCING DAMAGING WIND GUSTS UP TO 60 MPH. THIS STORM 
WAS LOCATED IN AN AREA FROM HUNTLEY TO 5 MILES EAST OF LOCKWOOD... 
MOVING EAST AT 25 MPH. THE SOUTHERN PORTION OF THIS STORM IS LIKELY 
PRODUCING HAIL UP TO THE SIZE OF QUARTERS.

LOCATIONS IMPACTED INCLUDE...
HUNTLEY AND PORTIONS OF INTERSTATE 90 JUST EAST OF LOCKWOOD.

THE CITY OF BILLINGS IS NOT INCLUDED IN THIS WARNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4576 10835 4592 10841 4594 10819 4575 10814
TIME...MOT...LOC 0038Z 271DEG 20KT 4582 10828 

$$

JKL
949 
WWUS55 KBYZ 160050
SVSBYZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
650 PM MDT FRI AUG 15 2014

MTC111-160059-
/O.CAN.KBYZ.SV.W.0113.000000T0000Z-140816T0100Z/
YELLOWSTONE MT-
650 PM MDT FRI AUG 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL YELLOWSTONE COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4576 10835 4592 10841 4594 10819 4575 10814
TIME...MOT...LOC 0048Z 268DEG 15KT 4582 10821 

$$

JKL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 2:17 PM MDT, 4 hours 9 minutes earlier.

Area forecast discussion, Aug 15, 2:17 PM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
217 PM MDT FRI AUG 15 2014

.SHORT TERM...VALID FOR SAT AND SUN...

TO OUR WEST...UPPER LOW CONTINUES TO MOVE SLOWLY OVER EASTERN
WA...WITH A 70KT H3 JET NOSING FROM OR INTO CENTRAL ID. THIS HAS
ALLOWED FOR STRONG CONVECTION TO DEVELOP IN DIFFLUENT REGION OVER
CENTRAL MT...IE WEST OF OUR CWA. SHEAR/FORCING AND THUS SEVERE
POTENTIAL WILL REMAIN MUCH GREATER TO OUR NW OVER THE NEXT
SEVERAL HOURS...BUT WE MAY SEE SOME STRONGER STORMS GET INTO OUR
W/NW PARTS WITH EFFECTIVE SHEAR ON THE ORDER OF 30 KTS AND
1000-1500 J/KG OF SBCAPE. COULD SEE AN ISOLATED TSTM GET INTO
BILLINGS AS WELL. ONE ITEM TO NOTE...LIVINGSTON HAS MIXED A DEWPT
TO 33F...SO WERE ARE BEGINNING TO SEE EFFECTS OF DRIER AIR FROM
THE GREAT BASIN. TO OUR EAST...WEAK CUT OFF LOW OVER SOUTHWEST ND
CONTINUES TO SPREAD SOME SHOWERS INTO OUR NE...AND THERE IS SOME
DEVELOPMENT BACK INTO NORTHERN ROSEBUD COUNTY AS WELL. WILL KEEP
SCATTERED POPS TO COVER THIS BUT WITHOUT TOO MUCH LIGHTNING. COULD
BE SOME FOG IN OUR FAR EAST TOO TONIGHT GIVEN THE RECENT PCPN AND
CURRENT DEWPTS IN THE MID 60S.

LATER TONIGHT...OUR REGION BECOMES IN A MORE FAVORED AREA OF A
MORE WESTERLY ORIENTED 60-70 KT JET IN CENTRAL ID...SO WILL KEEP
SOME SHOWERS MENTIONED THROUGH THE NIGHT...THOUGH AGAIN THE
GREATER DIFFLUENCE ALOFT WILL EXIST TO OUR NORTH.

UPPER LOW WILL TRACK ACROSS NORTH CENTRAL MT TOMORROW...AND AS A
RESULT OF THIS UPPER LEVEL ASCENT AND WIND SHEAR WILL INCREASE
ACROSS OUR EAST. LOW LEVEL MOISTURE WILL NOT HAVE ERODED WITH
PWATS STILL TO AN INCH OR MORE...SO FEEL THERE IS AT LEAST A
SLIGHT CHANCE OF STRONGER STORMS IN OUR EAST BY SATURDAY AFTN AND
EVNG. LATEST GFS/ECMWF KEEP SFC TROF ON OUR SIDE OF THE DAKOTAS
BORDER...AND THIS WILL HELP OUR CONVECTIVE CHANCES...SO WILL KEEP
SCATTERED POPS. FURTHER WEST WE WILL SEE MORE DOWNSLOPE INFLUENCE
AND THUS LOWER CHANCES.

ON SUNDAY...UPPER LOW WILL DROP TOWARD ND AS IT PARTIALLY PHASES
WITH ANOTHER PIECE OF PV EMERGING FROM THE GREAT BASIN. MODELS
HAVE TRENDED A BIT STRONGER WITH WNW FLOW ENERGY...SO HAVE
EXPANDED SLIGHT POPS A LITTLE FURTHER WEST...WITH GREATEST
COVERAGE EXPECTED AGAIN IN OUR EAST WHERE PWATS WILL BE HIGHEST.
ANY SEVERE RISK WILL HAVE SHIFTED EAST OF OUR CWA INTO THE
DAKOTAS. W-NW WINDS WILL ALSO BE A LITTLE GUSTY ON SUNDAY WITH THE
MIXING OF INCREASED MID LEVEL WINDS.

TEMPS THE NEXT COUPLE DAYS WILL REMAIN NEAR NORMAL WITH HIGHS
MAINLY IN THE 80S TO AROUND 90F.

JKL

.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...

MINIMAL CHANGES TO THE EXTENDED FORECAST PERIOD THIS
AFTERNOON...WITH MODELS IN PRETTY GOOD AGREEMENT THROUGHOUT THE
EXTENDED PERIOD. THERE IS SOME VARIATION BETWEEN THE MODELS WITH
REGARD TO THE TIMING OF THE UPPER TROF INTO THE AREA MID
WEEK. THIS WILL NEED TO BE WATCHED CLOSELY IN COMING SHIFTS TO GET
BETTER HANDLE ON TIMING.

EXPECT TO SEE SHALLOW RIDGING TO ZONAL FLOW FOR MONDAY AND
TUESDAY...WITH A TRANSITION TO MORE SOUTHWEST FLOW BY TUESDAY
NIGHT/WEDNESDAY AHEAD OF THE APPROACHING UPPER LEVEL TROF. EXPECT
TO SEE MAINLY DRY AND WARM CONDITIONS PREVAIL THROUGH THIS
PERIOD...WITH HIGHS AT OR SLIGHTLY ABOVE SEASONAL NORMAL. THERE
WILL BE A CHANCE FOR ISOLATED SHOWERS/THUNDERSTORMS IN AREA
MOUNTAINS...BUT LITTLE CHANCE FOR STORMS TO MOVE INTO THE PLAINS.

IMPACTS OF THE TROF INTO THE REGION IS VARYING A BIT. THE ECMWF
BRINGING MULTIPLE WAVES OF ENERGY THROUGH THE REGION BEGINNING
TUESDAY NIGHT...AND SLOWLY BRINGING MAIN TROF THROUGH THE REGION
THROUGHOUT THE REMAINDER OF THE PERIOD. THE GFS SEEMS TO CONTINUE
TO FAVOR DRY CONDITIONS THROUGH WEDNESDAY...WITH SLIGHTLY BETTER
POTENTIAL FOR THE HIGH TERRAIN WEDNESDAY...AND HOLDING OF PRECIP
ACROSS THE REGION UNTIL WEDNESDAY EVENING/NIGHT. GFS THEM FOLLOWS
SUIT WITH ECMWF WITH SLOW PROGRESSION OF THE TROF THROUGH THE
REMAINDER OF THE PERIOD. HAVE OPTED AT THIS TIME TO CONTINUE WITH
INHERITED FORECAST...WITH ISOLATED POPS INTO PLAINS BEGINNING
TUESDAY NIGHT...INCREASING TO SCATTERED POTENTIAL THURSDAY
EVENING THROUGH THE REMAINDER OF THE PERIOD.

IN ADDITION TO THE POTENTIAL FOR AN EXTENDED PERIOD PRECIP ACROSS
THE REGION...THIS SLOW MOVING TROF SHOULD RESULT IN DAYTIME HIGHS
REMAINING SLIGHTLY BELOW NORMAL FROM THURSDAY THROUGH THE END OF
THE EXTENDED PERIOD. DID TREND TEMPERATURES SLIGHTLY LOWER FOR
FRIDAY AND SATURDAY IN RESPONSE TO PERSISTENT IMPACTS OF TROF. AAG

&&

.AVIATION...

SHOWERS AND THUNDERSTORMS CONTINUE TO LINGER NEAR KMLS AND KBHK
THIS MORNING...WITH SOME LOCALIZED MVFR/IFR CONDITIONS IN
STRONGER CELLS. ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE ACROSS THE REGION THIS AFTERNOON AND EVENING...WITH BEST
POTENTIAL OVER AREA MOUNTAINS. LOCALIZED MVFR/IFR FLIGHT
CONDITIONS AND OCCASIONAL MOUNTAIN OBSCURATIONS CAN BE EXPECTED
WITH SHOWERS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH
THE TAF PERIOD. AAG

&&

.PRELIMINARY POINT TEMP/POPS...

    SAT     SUN     MON     TUE     WED     THU     FRI
-----------------------------------------------------------
BIL 061/087 061/088 060/087 061/091 062/090 061/083 060/078
    32/T    22/T    21/B    11/U    22/T    23/T    33/T
LVM 052/084 052/088 052/087 053/090 053/088 052/081 050/075
    42/T    21/B    11/B    11/U    22/T    23/T    33/T
HDN 058/089 058/090 058/089 059/093 060/092 059/086 058/083
    22/T    22/T    21/B    11/U    22/T    23/T    33/T
MLS 062/090 061/088 061/087 062/091 063/092 061/084 060/082
    33/T    33/T    21/B    11/U    22/T    23/T    33/T
4BQ 060/089 060/088 060/087 060/091 061/093 060/086 061/084
    23/T    23/T    31/B    11/B    22/T    22/T    33/T
BHK 057/087 057/086 058/084 055/088 057/089 056/082 055/081
    45/T    43/T    32/T    21/B    22/T    23/T    33/T
SHR 053/086 054/088 054/086 055/090 056/091 055/084 055/081
    22/T    21/B    11/U    11/U    22/T    23/T    33/T

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.

&&

WEATHER.GOV/BILLINGS
Hazardous weather outlook, Aug 15, 2:53 PM MDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BILLINGS MT
253 PM MDT FRI AUG 15 2014

MTZ028-029-034-035-039>042-056-063>068-162100-
SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE-
EASTERN CARBON-NORTHERN PARK-NORTHERN SWEET GRASS-GOLDEN VALLEY-
RED LODGE FOOTHILLS-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA-
BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS-
253 PM MDT FRI AUG 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND SOUTH CENTRAL MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS ARE POSSIBLE NORTH AND WEST OF
BILLINGS LATE THIS AFTERNOON AND EVENING. HAIL AND STRONG WIND
GUSTS ARE THE MAIN THREATS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Aug 15, 4:48 PM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
448 PM MDT FRI AUG 15 2014

MTZ028-042-063-152345-
JUDITH GAP MT-GOLDEN VALLEY MT-SOUTHERN WHEATLAND MT-
448 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 446 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES NORTHEAST OF HARLOWTON...MOVING NORTHEAST AT 25 MPH. OTHER
STORMS WERE LOCATED IN WHEATLAND COUNTY AS WELL FROM WEST OF JUDITH
GAP TO NEAR SHAWMUT ALSO MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JUDITH GAP...FRANKLIN...SHAWMUT AND HEDGESVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS OR LOW LYING AREAS.

&&

LAT...LON 4671 10987 4671 10984 4669 10983 4669 10957
      4670 10939 4673 10939 4646 10906 4622 10954
      4672 10994 4673 10990
TIME...MOT...LOC 2246Z 206DEG 37KT 4652 10961

TESAR
Special weather statement, Aug 15, 5:04 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
504 PM MDT FRI AUG 15 2014

MTZ038-WYZ098-099-160000-
SOUTHERN BIG HORN MT-SHERIDAN FOOTHILLS WY-
NORTHEAST BIG HORN MOUNTAINS WY-
504 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 459 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORM ALONG NORTHERN PORTIONS OF THE BIG HORN MOUNTAINS...18
MILES SOUTHWEST OF LODGE GRASS...OR 35 MILES NORTHWEST OF
SHERIDAN... MOVING EAST AT 25 MPH.

TORRENTIAL RAIN AND GUSTY WINDS IN EXCESS OF 30 MPH ARE EXPECTED
WITH THIS STORM. SMALL HAIL WILL ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
RANCHESTER...KIRBY...ABERDEEN...ROSEBUD BATTLEFIELD PARK...WYOLA AND
PARKMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4484 10760 4512 10778 4538 10697 4494 10685
TIME...MOT...LOC 2259Z 252DEG 24KT 4509 10755

GILSTAD
Special weather statement, Aug 15, 5:04 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
504 PM MDT FRI AUG 15 2014

MTZ034-035-039-160000-
EASTERN CARBON MT-NORTHERN STILLWATER MT-YELLOWSTONE MT-
504 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 500 PM MDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
EXTENDING FROM 20 MILES NORTHWEST OF BILLINGS TO NEAR JOLIET...AND
MOVING EAST AT 20 MPH.

WIND GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND POCKETS OF VERY
HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. SMALL HAIL IS ALSO
POSSIBLE IN THE STRONGER STORMS.

THIS LINE OF STORMS IS EXPECTED TO REACH BILLINGS BETWEEN 545 PM AND
600 PM MDT.

LOCATIONS IMPACTED INCLUDE... BILLINGS...LAUREL...JOLIET...
BROADVIEW...SILESIA...MOLT...PARK CITY...ACTON AND ROCKVALE.

LAT...LON 4613 10843 4547 10851 4547 10912 4608 10910
      4613 10889
TIME...MOT...LOC 2300Z 254DEG 13KT 4602 10895 4554 10900

JKL
Special weather statement, Aug 15, 5:36 PM MDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
536 PM MDT FRI AUG 15 2014

WYZ098-099-160030-
SHERIDAN FOOTHILLS WY-NORTHEAST BIG HORN MOUNTAINS WY-
536 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 534 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
MOVING SOUTHEAST AT 30 MPH ALONG THE BIG HORN FOOTHILLS...8 MILES
SOUTH OF DAYTON...OR 12 MILES WEST OF SHERIDAN.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHERIDAN...DAYTON...BIG HORN...UCROSS...BANNER...BECKTON AND STORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4470 10739 4482 10744 4488 10726 4490 10707
      4456 10648 4456 10725
TIME...MOT...LOC 2334Z 294DEG 30KT 4476 10720

GILSTAD
Special weather statement, Aug 15, 5:47 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
547 PM MDT FRI AUG 15 2014

MTZ029-042-160030-
MUSSELSHELL MT-GOLDEN VALLEY MT-
547 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 544 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF RYEGATE...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN...WIND GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING
AND DIME SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAVINA...CUSHMAN...BELMONT AND KLEIN.

LAT...LON 4614 10903 4633 10919 4659 10872 4614 10845
TIME...MOT...LOC 2344Z 231DEG 20KT 4626 10901

JKL
Special weather statement, Aug 15, 6:05 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
605 PM MDT FRI AUG 15 2014

MTZ035-160045-
YELLOWSTONE MT-
605 PM MDT FRI AUG 15 2014

...SIGNIFICANT WEATHER ADVISORY...

AT 603 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF BILLINGS...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN...WIND GUSTS OF 30 TO 40 MPH...FREQUENT LIGHTNING
AND DIME SIZE HAIL CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BALLANTINE...HUNTLEY...SHEPHERD AND WORDEN.

LAT...LON 4586 10863 4613 10872 4613 10806 4585 10806
TIME...MOT...LOC 0003Z 268DEG 20KT 4594 10854

JKL

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 6:05 PM MDTSpecial Weather StatementBYZYellowstone40 min
Aug 15, 6:56 PM MDTSpecial Weather StatementBYZYellowstone49 min
Aug 15, 7:34 PM MDTSevere Thunderstorm WarningBYZBig Horn41 min
Aug 16, 1:57 PM MDTSpecial Weather StatementBYZTreasure63 min
Aug 16, 3:43 PM MDTSpecial Weather StatementBYZCuster32 min
Aug 16, 5:06 PM MDTSpecial Weather StatementBYZFallon39 min

Nearby

Severe Thunderstorm Warnings in Montana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.